How long before all effects of methotrexate will leave the system
I have been taking methotrexate for 7 years and stopped taking it 3 weeks ago. I am wondering how long it takes before my system is totally clear of all methotrexate and any effects it may have on the system.
I am not able to find a documented answer to this excellent question. For an official answer, I suggest you speak to your doctor or pharmacist. My guess is, because it takes time to build up in your system and because you can reap the benefits of the injections for 1-2 months after you stop treatment, Ithat it extends beyond that time frame. I have seen some documentation recommending you wait 6 months after quitting MTX before conceiving so I think that the answer may lie there. Again, a doctor or pharmacist would need to be consulted for an official answer.
When I was on methotraxate a few years ago, before a doctor decided I just had fibromyalgia (he was wrong) and he told me to stop the DMARDs, I think that I stopped the drugs around the end of may, and then by about the middle of august, just about all of my problems recurred. I think that we might be able to solve this though in the next couple of months. I also was on methotrexate again and I also stopped taking it around april 1. right now, I am feeling a little bit more achy, but not enough to think it is the result of stopping the MTX. But if your symptoms recur, or my symptoms recur to a point that I think it is from stopping MTX, were should post back in to say the symptoms have recurred. It's a really small sample, but posting back in could provide a bit of info for others who have wondered the same thing. I really hope that my symptoms don't recur to the point they were before starting back on MTX, but if they do, I'll know with certainty when it occurs.
I think that the MTX effects are gone for me now. I can't barely ben my elbows and my shoulders and wrists are following suit. I've been in bed all day, :( So, looks like the delay for me has been from april until july, so, 3-4 months.
I was recently taken off of mtx due to extreme elevated liver enzymes. 440 to be exact. My eyes were beginning to yellow, and now waiting for an appointment to see a g.I. specialist for my liver. I've been off of the mtx for only a week and a half. I'm on it along with Humira for Rheumatoid Arthritis.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.